MAUDE Adverse Event Report: 3M HEALTH CARE 3M CLARITY ALIGNERS; ALIGNER, SEQUENTIAL

3M HEALTH CARE 3M CLARITY ALIGNERS; ALIGNER, SEQUENTIAL
Model Number 358-455
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Sensitivity of Teeth (2427)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information: no information was provided.The device was not returned for evaluation.3m will continue to monitor.
 
Event or Problem Description
An orthodontist reported that a patient had a root canal performed on tooth #10 after difficulty experienced with removal of a 3m clarity aligner after overnight wear.The patient continued to wear the aligner and tooth #10 turned grey within the first week of wear.The patient visited an endodontist and the tooth was observed for a few weeks, after which a root canal with internal bleaching was performed.A composite on the lingual side is planned.

Brand Name
3M CLARITY ALIGNERS
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key10708618
Report Number2020467-2020-00002
Device Sequence Number11583721
Product Code NXC
UDI-Device Identifier00652221236463
UDI-Public00652221236463
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192119
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/27/2023
Device Model Number358-455
Device Catalogue Number358-455
Device Lot NumberVBM8702
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2020
Initial Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR